Hi, I’ve been on tecfidera for a year. Lymphocytes have come steadily down over the last 6 mths. At 0.4 so told to stop and be meds free until they’re above 1. I know they can take a while to come up.
My question is, has anyone had to stop tec but then successfully gone back on it, after bloods improved? It really suited me side effect wise, other than blood count. Clinicians are happy with the plan. I’m told I may respond differently next time, but I’m interested to hear others views. Many thanks
I’m really keen to hear if anyone else has stopped and re-started tecfidera, with or without success.
Hi, sorry, I can’t help, but I’ve been on Tec 21 months or so. Had no problems at all. For me it’s a very user friendly medicine. Blood count has always been good. On my own personal experience I wouldn’t worry at all if i had to stop and then restart. Perhaps you could seek opinion from beyond this forum? Local MS support groups etc. Retro.
Thanks for your reply. It’s really suited me too other than my white cell count being in my boots!
I don’t access local MS support groups, hence my post here & I don’t do Facebook! I wasn’t sure where else to ask?
I think most folks on Tec tend to report the usual suspects in terms of flushes and perhaps an unsettled stomach. I would have thought if anything, your chances of adverse effects would be even less if your body had previously been fine with it. Perhaps when starting back you could be prescribed Omeprazole (Not sure about spelling) which would help settle your stomach. I also don’t do Facebook or support groups, so I’m kind of stuck now. Not sure if there’s any other public fora for MS folk to reach out to. Stay positive and try not to worry too much, you’ll be on one of the best meds for RRMS there is.
Thanks so much for your reply.
I’m not worried about stomach problems or flushing. I’m just intrigued if anyone else had to come off it due to lymphocyte count dipping so low, but then went back on it and lymphocyte counts were fine. I wasn’t clear in my original post (sorry)!
Hello I stopped Tecfidera to have a baby. I used to get a lot of flushing when I took Tecfidera. Once I restarted again I have not had any flushes which has been great. Hopefully your blood results will be ok second time round as I know I am different on them now second time round. J x
Littlej, thanks so much for your reply. That’s great to hear you reacted differently 2nd time round on tec. Fingers crossed, I’ll be the same!!